RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Mat. Zametki:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Mat. Zametki, 2012, Volume 92, Issue 1, Pages 3–18 (Mi mz9483)  

On a Method for Proving Exact Bounds on Derivational Complexity in Thue Systems

S. I. Adian

Steklov Mathematical Institute of the Russian Academy of Sciences

Abstract: In this paper, the following system of substitutions in a $3$-letter alphabet
$$ \mathbf\Sigma=\langle a,b,c\mid a^2 \to bc, b^2\to ac, c^2\to ab\rangle $$
is considered. A detailed proof of results that were described briefly in the author's paper [1] is presented. They give an answer to the specific question on the possibility of giving a polynomial upper bound for the lengths of derivations from a given word in the system $\mathbf\Sigma$ stated in the literature. The maximal possible number of steps in derivation sequences starting from a given word $W$ is denoted by $\mathbf D(W)$. The maximum of $\mathbf D(W)$ for all words of length $|W|=l$ is denoted by $\mathbf D(l)$. It is proved that the function $\mathbf D(W)$ on words $W$ of given length $|W|=m+2$ reaches its maximum only on words of the form $W=c^2b^m$ and $W=b^ma^2$. For these words, the following precise estimate is established:
$$ \mathbf D(m+2)=\mathbf D(c^2b^m)=\mathbf D(b^ma^2) =\rceil\frac{3m^2}{2}\lceil+m+1<\frac{3(m+1)^2}{2}, $$
where $\lceil{3m^2}/{2}\rceil$ for odd $|m|$ is the round-up of ${3m^2}/{2}$ to the nearest integer.

Keywords: word rewriting system, derivational complexity, Thue system, polynomial upper bound, left (right) divisibility of a word

Funding Agency Grant Number
Russian Foundation for Basic Research
Ministry of Education and Science of the Russian Federation


DOI: https://doi.org/10.4213/mzm9483

Full text: PDF file (551 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2012, 92:1, 3–15

Bibliographic databases:

Document Type: Article
UDC: 510.52+512.54.05
Received: 09.01.2012

Citation: S. I. Adian, “On a Method for Proving Exact Bounds on Derivational Complexity in Thue Systems”, Mat. Zametki, 92:1 (2012), 3–18; Math. Notes, 92:1 (2012), 3–15

Citation in format AMSBIB
\Bibitem{Adi12}
\by S.~I.~Adian
\paper On a Method for Proving Exact Bounds on Derivational Complexity in Thue Systems
\jour Mat. Zametki
\yr 2012
\vol 92
\issue 1
\pages 3--18
\mathnet{http://mi.mathnet.ru/mz9483}
\crossref{https://doi.org/10.4213/mzm9483}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=3201536}
\zmath{https://zbmath.org/?q=an:06138356}
\elib{http://elibrary.ru/item.asp?id=20731563}
\transl
\jour Math. Notes
\yr 2012
\vol 92
\issue 1
\pages 3--15
\crossref{https://doi.org/10.1134/S0001434612070012}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000308042500001}
\elib{http://elibrary.ru/item.asp?id=20473314}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-84865706169}


Linking options:
  • http://mi.mathnet.ru/eng/mz9483
  • https://doi.org/10.4213/mzm9483
  • http://mi.mathnet.ru/eng/mz/v92/i1/p3

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Математические заметки Mathematical Notes
    Number of views:
    This page:530
    Full text:66
    References:34
    First page:21

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2018